Moment inequalities of the liapunov type

Macgillivray H.L. (1981) Moment inequalities of the liapunov type. Journal of the Australian Mathematical Society, 31 2: 236-251. doi:10.1017/S1446788700033528


Author Macgillivray H.L.
Title Moment inequalities of the liapunov type
Journal name Journal of the Australian Mathematical Society   Check publisher's open access policy
ISSN 1446-8107
Publication date 1981-01-01
Sub-type Article (original research)
DOI 10.1017/S1446788700033528
Open Access Status Not Open Access
Volume 31
Issue 2
Start page 236
End page 251
Total pages 16
Subject 2600 Mathematics
Abstract Characterisations of the distribution of a non-negative random variable are sought for which the Liapunov moment inequality is extended to give inequalities between inverse powers of moment ratios, which are known as mean sizes in considerations of particle size distributions. A solution is found for continuous distributions, and the conditions applied to a number of well-known distributions. A further class of distributions is considered for which the new inequalities hold but the inequality direction is reversed for some orders of the moments. The study involves examination of the signs of the third central moments of a family of distributions, obtained by a log transformation, from the weighted, or moment, distributions induced by the non-negative random variable.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import - Archived
 
Versions
Version Filter Type
Citation counts: Scopus Citation Count Cited 0 times in Scopus Article
Google Scholar Search Google Scholar
Created: Tue, 05 Jul 2016, 16:02:41 EST by System User